Alert archive / North Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 4, 2017, 10:52 PM EDT for Randolph County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 10:52 PM EDT (02:52 UTC)
- Expired
- Aug 4, 2017, 11:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
156
WWUS82 KRAH 050252
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1052 PM EDT FRI AUG 4 2017
NCZ038-039-073-074-050345-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
1052 PM EDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...NORTHWESTERN MONTGOMERY...RANDOLPH AND NORTHEASTERN STANLY
COUNTIES UNTIL 1145 PM EDT...
At 1052 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 11 miles east of High Rock
Lake to near Albemarle. Movement was east at 40 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Asheboro, Albemarle, Randleman, North Carolina Zoo, Badin Lake,
Seagrove, Liberty, Badin, Ramseur and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees.
&&
LAT...LON 3551 8021 3551 8018 3554 8020 3573 8014
3591 7967 3590 7954 3560 7955 3554 7964
3551 7977 3537 7996 3531 8027
TIME...MOT...LOC 0252Z 252DEG 34KT 3569 8010 3540 8019
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:30 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 4, 9:30 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 930 PM EDT Fri Aug 4 2017 .SYNOPSIS... A cold front will cross the area late tonight through early Saturday morning, then stall over the southern part of the state late Saturday and Saturday night, before retreating north as a warm front on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 930 PM Friday... Pre-frontal convective line, currently over the NC Foothills/west of the Yadkin River, will continue to advance east into western and Central Piedmont over the next several hours. Nocturnal cooling and resultant increasing BL CIN will further stabilize the already weak instability in place. Thus, expect this line to display a weakening trend with time, with pops/coverage ranging from likely across the western piedmont to isolated/slight chance by the time it reaches central and eastern portions of the forecast area. The actual cold front-true airmass change, will be very late arriving, not expected to make into the Triad until 09 to 12z through the Triangle between 12 to 15z, and then exiting eastern areas between 15 to 18z. Lows tonight will range from upper 60s NW to mid 70s SE. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 255 PM Friday... The cold front will stall across Central NC on Saturday, with subsidence and northwesterly winds advecting dry, stable air in behind it. As a result, expect clear skies and dry weather in the wake of the front. Ahead of the front, southwesterly winds will continue to advect warm, moist air into the southeast. The convergence zone/shear axis (along the front) will be the primary focus area for convection during the day/eve. Best chances of showers/storms will be roughly along and east of the I-95 corridor, though the exact location will depend on the location of the stalled front. Highs will generally range from the mid to upper 80s and lows in the low to mid 60s north to around 70s degrees south. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 205 PM Friday... Long term guidance continues to suggest an active pattern for much of the period as several shortwaves traverse the region in a cyclonic flow aloft in conjunction with a persistent low level southerly return flow. In general, precipitation chances are at or above climatology through the extended period. Temperatures are forecast at or below seasonal averages because of cloud cover and convection timing/coverage. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 810 PM Friday... An approaching band of showers and storms over wrn NC from near KMWK to KHKY to KFQD may briefly intensify as it encounters a lee surface trough and associated convergence, and diurnally-maximized instability axis over the wrn NC Piedmont --including KINT and KGSO-- during the next few hours. While this convection will likely weaken with time and eastward extent, the approach of a mid to upper level trough overnight, and arrival of a surface cold front, may cause additional (scattered) showers and storms to develop at the other central NC TAF sites, particularly at KFAY, overnight through early Sat. In addition, areas of IFR to MVFR ceilings will likely develop in a residually moist air mass ahead and in the vicinity of the approaching cold front, mainly at KFAY, KRWI, KRDU, where low level moisture will remain most plentiful and longest ahead of the front. The frontal passage itself will otherwise be marked by a light wind shift to NWly between 10-15Z Sat. The nearby presence of the passing front, in conjunction with diurnal heating, will favor the development of scattered showers and storms near and especially just south and east of KFAY by early Sat afternoon. -MWS Outlook: Chances will then increase from the northwest Monday through Wednesday as another frontal system approaches and moves into the region. Periods of MVFR or IFR cigs and visbys could be possible with the convection should it occur over a terminal. Otherwise, increasing southerly flow, and the associated advection of warm, moist air, Sunday night and Monday could result in the development of early morning low clouds and/or reduced visbys. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...CBL SHORT TERM...KC LONG TERM...Vincent/Franklin AVIATION...MWS/KC
Hazardous weather outlook, Aug 4, 3:24 PM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 324 PM EDT Fri Aug 4 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 324 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 9:55 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
955 PM EDT FRI AUG 4 2017
NCZ021-038-050230-
Forsyth NC-Davidson NC-
955 PM EDT FRI AUG 4 2017
...A LINE OF THUNDERSTORMS WITH GUSTY WINDS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL AFFECT SOUTHEASTERN FORSYTH AND DAVIDSON
COUNTIES UNTIL 1030 PM EDT...
At 954 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles northwest of
Thomasville to near High Rock Lake. Movement was east at 35 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Winston-Salem, Lexington, Thomasville, Clemmons, Linwood, Denton,
Gordontown, Arcadia, High Rock Boat Dock Marina and Welcome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3583 8045 3583 8043 3585 8042 3584 8039
3587 8039 3588 8042 3589 8037 3596 8038
3598 8041 3600 8041 3610 8004 3567 8006
3556 8016 3555 8021 3558 8021 3568 8033
3571 8032 3572 8033 3572 8038 3574 8046
TIME...MOT...LOC 0154Z 258DEG 28KT 3597 8019 3565 8027
26Special weather statement, Aug 4, 10:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1052 PM EDT FRI AUG 4 2017
NCZ038-039-073-074-050345-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
1052 PM EDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...NORTHWESTERN MONTGOMERY...RANDOLPH AND NORTHEASTERN STANLY
COUNTIES UNTIL 1145 PM EDT...
At 1052 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 11 miles east of High Rock
Lake to near Albemarle. Movement was east at 40 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Asheboro, Albemarle, Randleman, North Carolina Zoo, Badin Lake,
Seagrove, Liberty, Badin, Ramseur and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees.
&&
LAT...LON 3551 8021 3551 8018 3554 8020 3573 8014
3591 7967 3590 7954 3560 7955 3554 7964
3551 7977 3537 7996 3531 8027
TIME...MOT...LOC 0252Z 252DEG 34KT 3569 8010 3540 8019
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:55 PM EDT | Special Weather Statement | RAH | Davidson | 35 min |
Nearby
Special Weather Statements in North Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.